Alert archive / Texas / Coastal Flood Statements in 2021

Coastal Flood Statement 10, NWS Brownsville, TX

May 21, 2021Kenedy County, Texas

NWS Brownsville, TX issued this coastal flood statement at May 21, 2021, 9:58 AM CDT for Kenedy County, Texas. It took effect at May 21, 2021, 11:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 21, 2021, 9:58 AM CDT (14:58 UTC)
In effect from
May 21, 2021, 11:00 AM CDT
Expired
May 21, 2021, 3:00 PM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

342 
WHUS44 KBRO 211458
CFWBRO

Coastal Hazard Message
National Weather Service Brownsville TX
958 AM CDT Fri May 21 2021

TXZ256-257-351-212000-
/O.NEW.KBRO.CF.S.0010.210521T1600Z-210521T2000Z/
Coastal Willacy-Coastal Cameron-Coastal Kenedy-
958 AM CDT Fri May 21 2021

* WHAT...Isolated minor coastal flooding expected.

* WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy 
  Counties.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Wave run-up may approach the dunes along narrow 
  beaches. Beach equipment, such as umbrellas and chairs, could 
  be moved by waves. Vehicles driving along narrow beaches may 
  experience higher water levels. Elevated water levels may also 
  occur across the Laguna Madre and South Bay, and along State 
  Highway 4 west of Boca Chica State Park.

* ADDITIONAL DETAILS...Minor coastal flooding will be most likely
  around high tide this afternoon, which will occur around 12:28
  PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at May 21, 6:32 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 21, 6:32 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
632 AM CDT Fri May 21 2021

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Fog, possibly MIFG, is causing LIFR at MFE right now.
MVFR to VFR is still anticipated through a vast majority of the
next 24 hours. Light to moderate surface winds will also occur.
&&

.PREV DISCUSSION... /issued 444 AM CDT Fri May 21 2021/

SHORT TERM (Today through Saturday): Closed 500 mb low pressure
over the western Gulf of Mexico will gradually retrograde during
the period and become centered over Deep South Texas and the Rio
Grande Valley. Precipitation generally over portions the lower
Texas coastal waters today and tonight will spread west to
encompass the entire BRO CWFA for Saturday. The relative dearth
of rainfall and partly cloudy skies will allow temperatures to
return to near normal levels after a couple of recent rain-cooled
days.

LONG TERM (Saturday Night through Thursday): A mid level high
over the deep South and lying over surface high pressure will keep
moisture streaming from the Gulf into Texas. A mid level low over
the local region will add instability aloft, keeping disorganized
shower and thunderstorm chances in the forecast through the
weekend. The National Hurricane Center keeps a low chance (20%) of
a tropical cyclone forming in the West Gulf for the next five days
(through Tuesday). Due to the ample available moisture, rainfall
from any convection could become locally heavy at times.

The mid level disturbance ultimately will get absorbed and drawn
north Monday and Tuesday by a transiting short wave trough. The
mid level pattern may trigger Sierra Madre convection Monday night
and Tuesday night. As the week progresses, modest ridging aloft
will reform over deep South Texas. More stable conditions will
prevail over the area from mid to late next week, with summer-like
weather.

With a persistent easterly fetch over the Gulf this weekend into
early next week, swells will increase. Water run-up on the beaches
and minor coastal flooding may develop during high tide cycles.

MARINE:
Now through Saturday: Adverse marine conditions will continue for
the Gulf of Mexico waters between 0 and 60 nautical miles offshore
due to swell approaching from across the Gulf of Mexico. Small
Craft Exercise Caution and Small Craft Advisory conditions will be
likely. Meanwhile, for the Laguna Madre, light to moderate winds
will occur with no Caution or Advisory conditions expected.

Saturday Night through Tuesday Night: Moderate east to southeast
winds and moderate to elevated (high) wave heights will prevail
through much of the long term period. Small craft should exercise
caution to small craft advisory conditions will develop through
Monday.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  84  73  85  73 /  10  10  20  30
BROWNSVILLE          87  73  88  74 /  10  10  20  30
HARLINGEN            87  72  87  73 /  10  10  20  30
MCALLEN              90  72  90  73 /   0  10  20  20
RIO GRANDE CITY      93  72  92  73 /   0  10  20  20
SOUTH PADRE ISLAND   79  75  80  75 /  10  10  20  30
&&

.BRO WATCHES/WARNINGS/ADVISORIES...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Hazardous weather outlook, May 21, 4:41 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
441 AM CDT Fri May 21 2021

TXZ248>257-351-353-221100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
441 AM CDT Fri May 21 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An elevated risk of rip currents is possible at the local beaches
through the entire period.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-221100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
441 AM CDT Fri May 21 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small Craft Advisories may be needed along the Lower Texas Coast
Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 5:51 PM CDTSpecial Weather StatementBROStarr54 min

Nearby

Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.